Alert archive / Ohio / Wind Advisories in 2009
Wind Advisory 2, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Mar 8, 2009, 3:27 PM EDT for 29 counties in Ohio; 8 counties in Indiana; Boone County, Campbell County, Kenton County, Kentucky. It took effect at Mar 8, 2009, 6:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2009, 3:27 PM EDT (19:27 UTC)
- In effect from
- Mar 8, 2009, 6:00 PM EDT
- Expired
- Mar 9, 2009, 4:11 AM EDT
- In force
- 10 hr
- Issued by
- NWS Wilmington, OH
All 40 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Campbell County, KY, Kenton County, KY, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Preble County, OH, Ross County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 33 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KILN 081927 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 327 PM EDT SUN MAR 8 2009 INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>080-090330- /O.NEW.KILN.WI.Y.0002.090308T2200Z-090309T0900Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT- BROWN-HIGHLAND- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... BURLINGTON...INDEPENDENCE...ALEXANDRIA...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE... DELAWARE...PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS... NEWARK...EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE... CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON... CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN... HILLSBORO 327 PM EDT SUN MAR 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. A COLD FRONT WILL QUICKLY MOVE EASTWARD ACROSS THE OHIO VALLEY THIS EVENING...REACHING EASTERN OHIO BY MIDNIGHT. BEHIND THE FRONT...WESTERLY WINDS WILL GUST TO BETWEEN 35 AND 45 MPH...WITH GUSTS UP TO 50 MPH POSSIBLE AT TIMES. WINDS ARE EXPECTED TO SUBSIDE FROM WEST TO EAST BY EARLY MONDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ HAWBLITZEL
2 follow-up statements
000 WWUS71 KILN 090150 AAA NPWILN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 950 PM EDT SUN MAR 8 2009 INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>080-090900- /O.CON.KILN.WI.Y.0002.000000T0000Z-090309T0900Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT- BROWN-HIGHLAND- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... BURLINGTON...INDEPENDENCE...ALEXANDRIA...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE... DELAWARE...PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS... NEWARK...EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE... CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON... CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN... HILLSBORO 950 PM EDT SUN MAR 8 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY. A COLD FRONT WILL MOVE ACROSS THE OHIO VALLEY LATE THIS EVENING AND INTO THE CENTRAL APPALACHIANS BY EARLY MONDAY MORNING. BEHIND THE FRONT...WESTERLY WINDS WILL GUST TO BETWEEN 35 AND 45 MPH...WITH GUSTS UP TO 50 MPH POSSIBLE AT TIMES. WINDS ARE EXPECTED TO SUBSIDE FROM WEST TO EAST BY EARLY MONDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS71 KILN 090811 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 411 AM EDT MON MAR 9 2009 INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>080-090915- /O.CAN.KILN.WI.Y.0002.000000T0000Z-090309T0900Z/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT- BROWN-HIGHLAND- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY... BURLINGTON...INDEPENDENCE...ALEXANDRIA...KENTON...CELINA... WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE... DELAWARE...PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS... NEWARK...EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE... CIRCLEVILLE...LANCASTER...HAMILTON...LEBANON...WILMINGTON... CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN... HILLSBORO 411 AM EDT MON MAR 9 2009 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELED THE WIND ADVISORY. NORTHWEST WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS UP TO 35 MPH ARE EXPECTED EARLY THIS MORNING BEFORE DIMINISHING. THESE VALUES ARE BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Mar 8, 1:46 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 8, 1:46 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 146 PM EDT SUN MAR 8 2009 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL TRACK THROUGH THE GREAT LAKES TODAY...WITH AN ASSOCIATED FRONTAL BOUNDARY SWEEPING EAST THROUGH THE REGION ON TONIGHT. HIGH PRESSURE AND DRIER AIR WILL MOVE IN LATE TONIGHT AND MONDAY...AS THE FRONT SETTLES INTO THE TENNESSEE VALLEY. MOISTURE WILL RETURN LATE MONDAY NIGHT INTO TUESDAY...AS THE FRONT LIFTS BACK NORTH IN ADVANCE OF ANOTHER LOW PRESSURE SYSTEM. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... W-E ORIENTED FRONTAL BOUNDARY ACRS NRN OHIO NEAR CWA NORTHERN BORDER. SHOWERS AND STORMS ALONG AND NORTH OF FRONT. WAITING FOR DEVELOPMENT ALONG FRONT ACROSS ILLINOIS TO SWING THROUGH THIS AFTERNOON AND EVENING. CLOUD COVER MAY LIMIT SEVERE POTENTIAL BUT WITH SPC INCREASING RISK AREA WILL ADD SEVERE TO SOUTHWEST AREA AND WAIT ON EXTENDING FURTHER EAST IF NECESSARY. WINDS WILL INCREASE WITH TEMPS RISING A FEW MORE DEGREES. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... SURFACE COLD FRONT TO SWEEP EAST THRU THE FA THIS EVENING. AXIS OF STRONG LOW LEVEL CONVERGENCE AND WEAKENING INSTBY TO SHIFT EAST. THIS WL ALLOW ONGOING CONVECTION TO WEAKEN AND END FROM WEST TO EAST. IN THE WAKE OF THE FRONT THERE WL BE A PERIOD OF RATHER GUSTY WINDS. POTENTIAL TEMPERATURE SFC GO INTO THE SFC AND MOMENTUM TRANSFER TECHNIQUES INDICATE WIND GUSTS TO 40 MPH WL BE POSSIBLE BETWEEN 02Z AND 08Z. IT APPEARS THAT WINDS WL BE JUST BELOW ADVISORY CRITERIA BUT THIS WL HAVE TO BE WATCHED. HAVE CONTD TREND GOING A LTL ABOVE GUID. SURFACE HIGH PRESSURE BUILDS IN LATE TNGT INTO MONDAY WITH THE FRONT DROPPING INTO THE TN VALLEY. THIS HIGH WILL PROVIDE DRY WEATHER AND COOLER TEMPS. FLOW BACKS LATE MONDAY NIGHT INTO TUESDAY WITH A LOW EJECTING FROM THE PLAINS INTO THE GREAT LAKES REGION. THIS WL ALLOW FOR A RETURN OF SHOWERS AND THUNDERSTORMS. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... SHOWERS WILL BE ONGOING AT THE BEGINNING OF THE PERIOD AS STRONG WARM AIR AND MOISTURE ADVECTION MOVES ACROSS THE REGION. APPEARS THAT THERE MAY BE A LULL IN ACTIVITY TUESDAY AFTERNOON BEFORE ADDITIONAL SHOWERS AND POSSIBLY SOME THUNDERSTORMS DEVELOP AHEAD OF AN APPROACHING COLD FRONT. THE FRONT WILL PUSH THROUGH THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. THERE MAY BE LITTLE DIURNAL BUMP ON WEDNESDAY AS COLD AIR ADVECTION COMMENCES. HIGH PRESSURE WILL BUILD IN THROUGH THE END OF THE WEEK. SEVERAL DISTURBANCES WILL PASS TO THE SOUTH OF THE REGION. THERE IS A SMALL CHANCE THAT THE SOUTHERN ZONES COULD GET BRUSHED BY SOME LIGHT PRECIPITATION FROM THESE SYSTEMS. BUT AT THIS POINT KEPT POPS BELOW THRESHOLD. TEMPERATURES WILL FALL BELOW NORMAL WITH SLOW MODERATION BY THE WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... MVFR CIGS MOVING INTO CWA. SCT SHRA ACROSS AREA WITH BRIEF LOWER VSBYS THROUGH EVENING. COLD FRONT WITH SCT TSRA WILL PUSH THROUGH THIS EVENING. A FEW STORMS MAY CONTAIN HAIL AND WIND GUSTS IN EXCESS OF 40 KNOTS. WILL MONITOR FOR TIMING OF POSSIBLE SEVERE STORMS. WINDS OUTSIDE STORMS WILL BE STRONG THROUGH EARLY MORNING THEN DIMINISH THROUGH THE DAY ON MONDAY. SOME GUSTS MAY BE 30 T0 40 KNOTS THIS EVENING THROUGH AROUND MIDNIGHT. MVFR CIGS SHOULD LINGER BEHIND FRONT OVERNIGHT MAINLY ACROSS DAY AND CMH AREA. SOME HIGHS CLOUDS WILL MOVE INTO ON MONDAY AHEAD OF NEXT SYSTEM BUT WILL HOLD OFF ON INCLUDING THESE UNTIL LATER FCST WITH NEAR TERM OF MORE CONCERN. OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE AGAIN TUESDAY AND TUESDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM... SHORT TERM...AR LONG TERM... AVIATION...
Hazardous weather outlook, Mar 8, 3:02 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 302 PM EDT SUN MAR 8 2009 INZ050-058-059-066-073>075-080-KYZ089>092-094-095-OHZ034-035-042-043- 051-060-061-070-077-091000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-OWEN-GRANT-MERCER-AUGLAIZE- DARKE-SHELBY-MIAMI-PREBLE-MONTGOMERY-BUTLER-HAMILTON- 302 PM EDT SUN MAR 8 2009 ...TORNADO WATCH 50 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WESTERLY WINDS WILL GUST UP TO 45 MPH TONIGHT IN THE WAKE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. KYZ093-096>100-OHZ026-044>046-052>056-062>065-071>074-078>082-088- 091000- CAMPBELL-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-LOGAN- UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING-CLERMONT- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 302 PM EDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. IN THE WAKE OF THE FRONT WESTERLY WINDS WILL GUST UP TO 40 MPH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:00 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 45 min |
| Mar 8, 7:05 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 27 min |
| Mar 8, 4:46 PM EDT | Tornado Warning | ILN | Ripley | 44 min |
| Mar 8, 5:20 PM EDT | Tornado Warning | ILN | Dearborn | 27 min |
| Mar 8, 5:33 PM EDT | Tornado Warning | ILN | Ripley | 35 min |
| Mar 8, 6:06 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ohio, Ripley, Switzerland | 39 min |
| Mar 8, 6:42 PM EDT | Tornado Warning | ILN | Boone, Campbell, Kenton | 36 min |
Nearby
Wind Advisories in Ohio, 2009Wind Advisories in Indiana, 2009Wind Advisories in Kentucky, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.